MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Codes Break (1069); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
2025-oct-16 (b)(4) (rep, hcp): medtronic received a report that the patient was undergoing treatment for a saccular, unruptured for intracranial aneurysm embolization located at right communicating/choroidal segment of internal carotid artery with a max diameter of 4mm and a 2mm neck diameter.It was noted that the patient's vessel tortuosity was normal.The access vessel was the left femoral artery, with 4mm diameter.The angiographic result post procedure showed successful placement of 5mm x 18mm ped across the aneurysm neck.The landing zone was 4mm distally and 4.5mm proximally.It was unknown if a dual antiplatelet treatment (dapt) was administered.The pru level was normal.It was reported that after preparing the phenom 27 (fg15150-0615-1s) and pipeline (ped2-500-16) in accordance with their respective ifus, the ped2 would not advance from the introducer sheath and stuck into the phenom 27 at hub proximal beyond ~10cms.The operator signaled that they were feeling friction and that the ped2 would not advance any further into the p27.The catheter was not damaged.It was also noted that the distal pusher wire is kinked just proximally to the proximalbumper.The wire being submitted is also a partial remnant of what they were able to recover.At some point between switching from the damaged p27, ped2 to the new p27, ped2, the device in question was altered and broken, with the broken parts remaining unaccounted.The distal pusher wire and ped2 braid were broken off from the wire and have since been discarded and are therefore unrecoverable.The missing components are not, and were never, introduced to the patient.They swapped out the p27 and ped2 in question for a new p27 (same lot number) and different/new ped (ped2-500-18) and were then able to successfully complete the case.No friction was reported with the new p27, ped2.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the resistance and the cause of the broken pushwire were not determined.There was no damage observed to the other catheter or to the ped stent.
 
Additional Manufacturer Narrative
Updated b5, d9.H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis of ped2-500-16, lotno:d047489 ¿as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; within an opened pipeline flex sheild and phenom 27 outer cartons and inner pouches.The pipeline flex shield pushwire was returned outside the phenom 27 catheter.However, the pipeline flex shield braid was stuck within catheter hub.¿damage location details: no bend was observed on the pushwire.However, the pushwire was found to be separated/broken proximal to the dps sleeves.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.No damage was found with pads.The tip coil and dps sleeves were not returned for analysis and the reason was not provided.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the pipeline flex shield pushwire was pushed out from introducer sheath without any issue.The total and usable lengths of phenom 27 catheter were measured to be within specifications.For further examination, the catheter was cut to remove the braid from the catheter hub.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issue.The broken end was sent out for sem/eds (scanning electron microscopy) analysis.¿ conclusion: based on the analysis findings, the pipeline flex shield and phenom 27 catheter were confirmed to have resistance/ stuck in catheter hub and pushwire separation as the pipeline flex shield braid was stuck inside the catheter hub and pushwire was found to be separated/broken proximal to the dps sleeves.Per the sem result, the broken end exhibits fracture features consistent with a rotational overload failure.From the damages seen on the pipeline flex shield braid (fraying) and hypotube (stretching); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the phenom 27 catheter against resistance.Possible causes of stuck in catheter hub include introducer sheath does not sit securely inside hub, tip coil/delivery system damage, ped stuck in sheath, user does not maintain continuous flush, users pulls back on/torques wire during insertion, rhv not tightened enough, overtightening of the rhv.In addition, possible causes of resistance inside the sheath include device damaged, introducer sheath damaged, delivery wire torqued/pulled back during insertion, user does not maintain continuous flush, tip of sheath not seated deeply into hub of microcatheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23471757
Report Number2029214-2025-02336
Device Sequence Number21206280
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public(01)00763000284701(17)280623(10)D047489
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberD047489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/10/2025
12/12/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/04/2025
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale